MAUDE Adverse Event Report: CORDIS CORPORATION MAXI LD PTA F7 110 14X6; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION MAXI LD PTA F7 110 14X6; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4161460L
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device will be returned for testing and evaluation.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, when using the 7f 14mm x 6mm x 110cm maxi ld percutaneous transluminal angioplasty (pta) balloon dilatation catheter was unable to be removed from the 8f cordis puncture sheath, so the balloon and sheath were removed as a unit together.There was no reported patient injury.The intended procedure was an iliac vein compression.There was no damage to the device noticed prior to opening the package.The product was stored and handled according to the instructions for use (ifu).The balloon catheter looked normal when taken from its packaging.The device was prepped per the ifu.There was no difficulty experienced in prepping the device.There was no difficulty flushing the catheter with saline.The device was kinked.The access site location was the right femoral vein.The target lesion was the left iliac vein.The lesion was not calcified, tortuous, and did not have vessel angulation.The percentage of stenosis was 60%.There were no anomalies noted prior to inserting into the patient.There was no difficulty accessing the lesion with a guidewire.A non-cordis guidewire was used.The other devices used with the product did not kink nor bend at any time.There was no unusual force used at any time during the procedure.The device was not obstructed with particles that could have been injected into the patient.The product was removed intact (in one piece) from the patient.Another 8f sheath was used to complete the procedure.Only one device will be returned for evaluation.Photograph was provided and available for review.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, when using the 7f 14mm x 6mm x 110cm maxi ld percutaneous transluminal angioplasty (pta) balloon dilatation catheter was unable to be removed from the 8f cordis puncture sheath, so the balloon and sheath were removed as a unit together.There was no reported patient injury.The intended procedure was an iliac vein compression.There was no damage to the device noticed prior to opening the package.The product was stored and handled according to the instructions for use (ifu).The balloon catheter looked normal when taken from its packaging.The device was prepped per the ifu.There was no difficulty experienced in prepping the device.There was no difficulty flushing the catheter with saline.The device was kinked.The access site location was the right femoral vein.The target lesion was the left iliac vein.The lesion was not calcified, tortuous, and did not have vessel angulation.The percentage of stenosis was 60%.There were no anomalies noted prior to inserting into the patient.There was no difficulty accessing the lesion with a guidewire.A non-cordis guidewire was used.The other devices used with the product did not kink nor bend at any time.There was no unusual force used at any time during the procedure.The device was not obstructed with particles that could have been injected into the patient.The product was removed intact (in one piece) from the patient.Another 8f sheath was used to complete the procedure.No product was received for analysis, instead one picture related to the reported failure was attached by the customer at the complaint file case-2020-00133326-1.As part of the picture attached, it can be observed a label section.The label shows the following information: lot #87179763, catalog and use by date cannot be completely read.Chinese labels can be observed.No other anomalies of the product can be noticed on the attached picture.A product history record (phr) review of lot 82179763 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system withdrawal difficulty - through guide/sheath¿ could not be confirmed as the device was not returned for analysis.A photo of the outer box was received by the customer in which the lot number of the device can be clearly identified; however, the catalog and use by date information is illegible.The exact cause of the reported event cannot be determined by the photo provided.Based on the information provided it is difficult to draw a clinical conclusion between the device and the events reported by the customer.It is likely procedural factors contributed to the reported event by the customer.According to the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the limited information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, when using the 7f 14mm x 6mm x 110cm maxi ld percutaneous transluminal angioplasty (pta) balloon dilatation catheter was unable to be removed from the 8f cordis puncture sheath, so the balloon and sheath were removed as a unit together.There was no reported patient injury.The intended procedure was an iliac vein compression.There was no damage to the device noticed prior to opening the package.The product was stored and handled according to the instructions for use (ifu).The balloon catheter looked normal when taken from its packaging.The device was prepped per the ifu.There was no difficulty experienced in prepping the device.There was no difficulty flushing the catheter with saline.The device was kinked.The access site location was the right femoral vein.The target lesion was the left iliac vein.The lesion was not calcified, tortuous, and did not have vessel angulation.The percentage of stenosis was 60%.There were no anomalies noted prior to inserting into the patient.There was no difficulty accessing the lesion with a guidewire.A non-cordis guidewire was used.The other devices used with the product did not kink nor bend at any time.There was no unusual force used at any time during the procedure.The device was not obstructed with particles that could have been injected into the patient.The product was removed intact (in one piece) from the patient.Another 8f sheath was used to complete the procedure.As part of the picture attached, it can be observed a label section.The label shows the following information: lot #87179763, catalog and use by date cannot be completely read.Chinese labels can be observed.No other anomalies of the product can be noticed on the attached picture.A non-sterile ¿maxi ld pta f7 110 14x6¿ was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was received already inserted into an unknown csi (non-cordis) presenting several kinks located at 16 ,17, 28, 38, 58, 60, 61, 67, 79, 93, 94 and 110 cm from the distal tip.The unit was received with the balloon not inflated, stuck inside the unknown csi.Functional test was not performed due to the multiple damages presented on the device.Dimensional test was not performed due to the multiple damages presented on the device.A product history record (phr) review of lot 82179763 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system withdrawal difficulty - through guide/sheath¿ was confirmed as the device was returned for analysis stuck inside a non-cordis csi.However, the exact cause of the reported event cannot be determined.Based on the information provided it is likely procedural factors and handling of the devices together contributed to the reported event by the customer.Interference or friction between devices (including all catheters, wires, sheath introducers, balloon/sds catheters) whether between one or multiple manufacturers product lines is a known common occurrence.Therefore, it is imperative the devices are prepped and used according to the instructions for use.It is also important to note the initial complaint was reported against a cordis 8 french sheath; however, analysis reveals the csi was a non-cordis product.According to the instructions for use for maxi ld, ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the limited information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.The reported ¿catheter sheath introducer (csi) resistance/friction-inner lumen¿ was confirmed as the device was returned for analysis stuck inside a non-cordis csi.Multiple kinks were noted to the csi during devices analysis; however, the products could not be removed from one another.The exact cause cannot be determined.According to the precautions in the instructions for use, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.Introduce the selected catheter into the csi using one of the following methods: straighten the catheter tip by hand.Insert a guidewire into the catheter until the tip is straight.Note: hold the sheath in place when inserting, positioning, or removing the catheter.The suture collar may be used as a temporary suture site.¿ without a lot number to conduct a phr review, it is not possible to determine if the reported failure could be related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
MAXI LD PTA F7 110 14X6
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11047165
Report Number9616099-2020-04137
Device Sequence Number16399776
Product Code LIT
UDI-Device Identifier20705032002087
UDI-Public20705032002087
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number4161460L
Device Catalogue Number4161460L
Device Lot Number82179763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2021
Initial Date Received by Manufacturer 11/22/2020
Supplement Date Received by Manufacturer12/21/2020
02/02/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date01/04/2021
03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight63